The information on this site is not intended or implied to be a substitute for professional medical advice, diagnosis or treatment. Content within the patient forum is user-generated and has not been reviewed by medical professionals. Other sections of the Melanoma Research Foundation website include information that has been reviewed by medical professionals as appropriate. All medical decisions should be made in consultation with your doctor or other qualified medical professional.
Since receiving my 2nd COVID vaccine on 4/17, I’ve been dealing with an increased number side effects from my immunotherapy. For me this has included a constant cycle of fever/chills, joint pain and swelling, and exhaustion. I’ve been able to manage through these things with patience and Advil, but I’m definitely ready for them to end.
Has anyone else has this experience after receiving their COVID vaccines? If so, how long did it last?
I hope everyone is doing as well as possible out there!
I had my first Pfizer shot one week before immunotherapy which I mostly had discussed. At the time I saw an appointment and jumped. My second was a week before immunotherapy. No issues after. About three weeks later I add pretty complex outpatient surgery in the ear that was damaged by last brain surgery. The nerve damage in my face was pretty wild the first week but is back to its old self. Otherwise no real issues other than the fact that it took longer for me bounce back from surgery than I expected.
My story is a little different but I’ll share anyways. My first COVID shot was while I was on Opdivo/Yervoy and the only side effect I had was COVID arm (swollen, red, and hot to the touch at the injection site) about a week after the shot. Second shot came around and I had moved on to targeted therapy (Braftovi+Mektovi) and I was already experiencing the symptoms you described but mine got much worse. A week after the shot I had to go see my oncologist and I was exhausted, running high fever, and felt awful. They had to give me 3 liters of fluid and put me on Prednisone…but they believe my reaction was a combination of the residual immunotherapy in my body, adding the targeted therapy, and then the shot. I ended up getting off the Braftovi+Mektovi because I just couldn’t tolerate it, so that was probably the biggest factor. I assume you have let your care team know how you are feeling? If not I would strongly suggest it and let them check you out. I hope things get better for you soon!
Wow, Caman! That is a LOT! It’s very hard to make sense of the combination of the vaccine and immunotherapy.
Viewing 2 reply threads
You must be logged in to reply to this topic.
About the MRF Patient Forum
The MRF Patient Forum is the oldest and largest online community of people affected by melanoma. It is designed to provide peer support and information to caregivers, patients, family and friends. There is no better place to discuss different parts of your journey with this cancer and find the friends and support resources to make that journey more bearable.
The information on the forum is open and accessible to everyone. To add a new topic or to post a reply, you must be a registered user. Please note that you will be able to post both topics and replies anonymously even though you are logged in. All posts must abide by MRF posting policies.